This medication is an antihistamine that treats symptoms such as itching, runny nose, watery eyes, and sneezing from “hay fever” and other allergies. It is also used to relieve itching from hives. Loratadine does not prevent hives or prevent/treat a serious allergic reaction (anaphylaxis).
What does Claritin contain?
Claritin® products contain the active ingredient loratadine. Claritin® is not the same as Benadryl®, Zyrtec®, Allegra® or Xyzal®, which all contain different active ingredients.
Is Claritin safe to take daily?
Yes, you can take Claritin daily and long term. It is an antihistamine used to treat for allergy symptoms. If your symptoms are year round then it is able to be taken long term. If your symptoms are seasonal or you have allergy symptoms occasionally, then it is taken daily when required.
Does Claritin really work?
Effectiveness and Speed of Relief
For example, while Claritin is effective for treating hay fever and hives, other antihistamines, such as Zyrtec and Allegra, work better and faster and last longer. Zyrtec and Allegra work quickly for the treatment of allergic rhinitis and hives, typically within less than an hour.
How long does it take for a Claritin to kick in?
Claritin generally starts working within a one to three hour period and reaches its peak effect after approximately eight to twelve hours. The medication usually lasts for 24 hours in most patients, so it is meant to be taken once a day.
Does Claritin have side effects?
SIDE EFFECTS: This drug usually has no side effects. If you have any unusual effects, contact your doctor or pharmacist promptly. A very serious allergic reaction to this drug is rare.
Should you take Claritin in the morning or at night?
So taking your 24-hour allergy medications before going to bed means that you’ll get the maximum effect when you need it the most. “Taking your allergy medication at night assures that it will be circulating in your blood stream when you most need it, early the next morning,” Martin says in a news release.
What is the best time to take Claritin?
The bottom line: During the times of year when Will suffers from seasonal allergies, a Claritin every morning is a good idea. He can take it before he puts his breakfast dishes in the washer.
What should you not take with Claritin?
Some medications that may interact with Claritin include:
- amiodarone (Pacerone)
- carbamazepine (Tegretol, Tegretol XR, Epitol)
- cimetidine (Tagamet)
- darunavir (Prezista)
- dasatinib (Sprycel)
- erythromycin (Erygel, Eryped)
- midodrine (ProAmatine)
Does Claritin cause anxiety?
Does Claritin-D cause anxiety? Nervousness and excitability are possible side effects associated with Claritin due to the stimulant effects of pseudoephedrine. Talk to your doctor if you experience any side effects such as severe dizziness or restlessness.
Does Claritin cause weight gain?
Newer drugs, including cetirizine (Zyrtec), fexofenadine (Allegra) and loratadine (Claritin), are less likely to cause weight gain, according to Long.
Does Claritin make you sleepy?
Both Zyrtec and Claritin may make you drowsy or tired. For that reason, you shouldn’t take these medications if you also take muscle relaxers, sleeping pills, or other drugs that cause drowsiness. Taking them at the same time that you take sedating drugs can make you extremely sleepy.
What’s better Claritin or Zyrtec?
Zyrtec has a quicker onset of action compared to Claritin and may be more effective than Claritin in reducing allergy symptoms, according to one clinical trial. However, cetirizine, the active ingredient of Zyrtec, has been shown to produce more drowsiness than loratadine.
Can you take Claritin during the day and Zyrtec at night?
If your allergy is particularly bad then yes you can take them on the same day, as there are no known interactions. This is a therapeutic duplication and it is usually recommended to take only one antihistamine at any time, however if you have been prescribed to take both together then it is appropriate.
What happens when you stop taking Claritin?
The main withdrawal symptom is called pruritus— itching and burning sensations of the skin ranging from moderate to severe. Other antihistamine withdrawal symptoms include interruptions in sleep patterns.
Is Benadryl or Claritin better?
Is Benadryl or Claritin better? Claritin is usually recommended over Benadryl for allergic rhinitis and other allergy symptoms. Both drugs have similar effectiveness but Claritin has less sedating side effects. Claritin only needs to be taken once daily which may be preferred for some people.